Metoclopramide induced dystonia in children: two case reports

Title

Metoclopramide induced dystonia in children: two case reports

Creator

Yis U; Ozdemir D; Duman M; Unal N

Publisher

European Journal Of Emergency Medicine

Date

2005

Subject

PedPal Lit; Adolescent Antiemetics/adverse effects Child Dopamine Antagonists/adverse effects Dystonia/chemically induced/physiopathology Emergency Service; Hospital Female Humans Male Metoclopramide/adverse effects

Description

Metoclopramide is a dopamine antagonist that is widely used in gastroesophageal disease and chemotherapy-induced emesis in the paediatric population. It is also prescribed in nausea and vomiting caused by respiratory tract infections and enteritis in practice. The primary side-effect of the drug is extrapyramidal reactions with incidences as high as 25% in children. We report two cases, one of which was referred to our emergency department as encephalitis and the other as tetany, but which were just acute dystonic reactions caused by metaclopramide, even though the patients had used the drug in the recommended dosages. The adverse effects of the drug can be seen at normal doses. These dystonic reactions caused by metaclopramide can easily be confused with other diseases, because dystonia is not seen frequently in paediatric practice whatever the cause.
2005

Rights

Article information provided for research and reference use only. PedPalASCNET does not hold any rights over the resource listed here. All rights are retained by the journal listed under publisher and/or the creator(s).

Type

Journal Article

Citation List Month

Backlog

Pages

117-9

Issue

3

Volume

12

Citation

Yis U; Ozdemir D; Duman M; Unal N, “Metoclopramide induced dystonia in children: two case reports,” Pediatric Palliative Care Library, accessed July 7, 2022, https://pedpalascnetlibrary.omeka.net/items/show/13519.

Social Bookmarking